PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1998 | 157 | 1 | 85-95
Tytuł artykułu

Types on stable Banach spaces

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
 We prove a geometric characterization of Banach space stability. We show that a Banach space X is stable if and only if the following condition holds. Whenever $\widehat{X}$ is an ultrapower of X and B is a ball in $\widehat{X}$, the intersection B ∩ X can be uniformly approximated by finite unions and intersections of balls in X; furthermore, the radius of these balls can be taken arbitrarily close to the radius of B, and the norm of their centers arbitrarily close to the norm of the center of B.
 The preceding condition can be rephrased without any reference to ultrapowers, in the language of types, as follows. Whenever τ is a type of X, the set $τ^{-1}[0,r]$ can be uniformly approximated by finite unions and intersections of balls in X; furthermore, the radius of these balls can be taken arbitrarily close to r, and the norm of their centers arbitrarily close to τ(0).
 We also provide a geometric characterization of the real-valued functions which satisfy the above condition.
Słowa kluczowe
Twórcy
autor
  • Department of Mathematical Sciences, Carnegie Mellon University, Pittsburgh, Pennsylvania 15213, U.S.A., iovino@cmu.edu
Bibliografia
  • [1] D. Aldous, Subspaces of $L_1$ via random measures, Trans. Amer. Math. Soc. 267 (1981), 445-463.
  • [2] S. Guerre-Delabrière, Classical Sequences in Banach Spaces, Marcel Dekker, New York, 1992.
  • [3] S. Heinrich, Ultraproducts in Banach space theory, J. Reine Angew. Math. 313 (1980), 72-104.
  • [4] J. Iovino, Stable theories in functional analysis, PhD thesis, Univ. of Illinois at Urbana-Champaign, 1994.
  • [5] J.-L. Krivine et B. Maurey, Espaces de Banach stables, Israel J. Math. 39 (1981), 273-295.
  • [6] E. Odell, On the types in Tsirelson's space, in: Longhorn Notes, Texas Functional Analysis Seminar, 1982-1983.
  • [7] A. Pillay, Geometric Stability Theory, Clarendon Press, Oxford, 1996.
  • [8] Y. Raynaud, Stabilité et séparabilité de l'espace des types d'un espace de Banach: Quelques exemples, in: Séminarie de Géométrie des Espaces de Banach, Paris VII, Tome II, 1983.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-fmv157i1p85bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.